Alert archive / Tennessee / Wind Advisories in 2013
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 16, 2013, 1:57 PM CST for 4 states. It took effect at Nov 17, 2013, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 1:57 PM CST (19:57 UTC)
- In effect from
- Nov 17, 2013, 12:00 AM CST
- Expired
- Nov 17, 2013, 4:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Memphis, TN
All 50 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 23 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
386 WWUS74 KMEG 161957 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH... .AN INTENSE FALL STORM WILL TRACK FROM THE CENTRAL PLAINS TO THE GREAT LAKES LATE TONIGHT AND ON SUNDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE SYSTEM ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI STARTING AS EARLY AS MIDNIGHT TONIGHT. WINDS WILL DIMINISH LATE TOMORROW AS A COLD FRONT PUSHES THROUGH THE REGION. ARZ008-009-017-018-026>028-035-MOZ113-115-170600- /O.NEW.KMEG.WI.Y.0012.131117T0600Z-131117T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE 157 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45 MPH. * TIMING...FROM MIDNIGHT TONIGHT THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048- 049-088-170600- /O.NEW.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON- SHELBY- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 157 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
3 follow-up statements
541 WWUS74 KMEG 170533 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1133 PM CST SAT NOV 16 2013 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH... .AN INTENSE FALL STORM WILL TRACK FROM THE CENTRAL PLAINS TO THE GREAT LAKES OVERNIGHT AND SUNDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP AHEAD OF THE SYSTEM ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI. WINDS WILL DIMINISH LATE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION. ARZ008-009-017-018-026>028-035-MOZ113-115-171345- /O.CON.KMEG.WI.Y.0012.131117T0600Z-131117T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE 1133 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45 MPH. * TIMING...THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048- 049-088-171345- /O.CON.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON- SHELBY- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 1133 PM CST SAT NOV 16 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH. * TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
021 WWUS74 KMEG 170913 AAA NPWMEG URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CST SUN NOV 17 2013 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH... .AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO THE GREAT LAKES TODAY. STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...WEST TENNESSEE...NORTHWEST AND NORTH CENTRAL MISSISSIPPI. WINDS WILL DECREASE LATE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION. MSZ002>005-013>015-021-022-TNZ003-004-020-021-050>055-089>092- 171800- /O.EXB.KMEG.WI.Y.0012.131117T1500Z-131117T2200Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-LAFAYETTE-UNION-PONTOTOC- YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT- MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...OXFORD...NEW ALBANY... MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON... JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 313 AM CST SUN NOV 17 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...GUSTING TO NEAR 35 MPH. * TIMING...THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ008-009-017-018-026>028-035-MOZ113-115-171800- /O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE 313 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45 MPH. * TIMING...THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048- 049-088-171800- /O.CON.KMEG.WI.Y.0012.131117T1200Z-131117T2200Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON- SHELBY- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 313 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...WITH GUSTS TO 35 MPH. * TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PWB
803 WWUS74 KMEG 171509 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 909 AM CST SUN NOV 17 2013 ...WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF THE MIDSOUTH TODAY... .AN INTENSE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO THE GREAT LAKES TODAY. STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL ACROSS ARKANSAS...THE BOOTHEEL OF MISSOURI...WEST TENNESSEE...NORTHWEST AND NORTH CENTRAL MISSISSIPPI. WINDS WILL DECREASE LATE SUNDAY AS A COLD FRONT PUSHES THROUGH THE REGION. ARZ008-009-017-018-026>028-035-MOZ113-115-172200- /O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...KENNETT...CARUTHERSVILLE 909 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 30 MPH...GUSTING TO NEAR 45 MPH. * TIMING...THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019-048- 049-088-172200- /O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/ CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-TIPTON- SHELBY- INCLUDING THE CITIES OF...WEST MEMPHIS...FORREST CITY...HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...BATESVILLE... UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON 909 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...WITH GUSTS TO 40 MPH. * TIMING...FROM 6 AM SUNDAY MORNING TO 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSZ002>005-013>015-021-022-TNZ003-004-020-021-050>055-089>092- 172200- /O.CON.KMEG.WI.Y.0012.000000T0000Z-131117T2200Z/ MARSHALL-BENTON MS-TIPPAH-ALCORN-LAFAYETTE-UNION-PONTOTOC- YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT- MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...OXFORD...NEW ALBANY... MARTIN...DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON... JACKSON...LEXINGTON...SOMERVILLE...BOLIVAR...SAVANNAH 909 AM CST SUN NOV 17 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...SOUTH TO SOUTHWEST AT 20 TO 25 MPH...GUSTING TO NEAR 40 MPH. * TIMING...THROUGH 4 PM SUNDAY AFTERNOON. * IMPACTS...LOOSE OUTDOORS ITEMS COULD EASILY BE BLOWN AROUND BY THE WIND...AND SHOULD EITHER BE BROUGHT INSIDE OR PROPERLY SECURED. TRAVELERS SHOULD USE EXTRA CAUTION ON EAST TO WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 16, 12:22 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Nov 16, 12:22 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CST SAT NOV 16 2013
.UPDATE...
UPDATED FOR THE 18Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 933 AM CST SAT NOV 16 2013/
UPDATE...
UPDATED FOR CONTINUING PATCHY FOG THROUGH NOON...ADDING A SLIGHT
CHANCE FOR AN AFTERNOON RAIN SHOWER EAST OF THE MS RIVER...AND
LOWERING HIGHS BY A DEGREE OR TWO.
DISCUSSION...
GULF MOISTURE EXTENDING UP TO NEAR 6KFT WILL CONTINUE THROUGHOUT
THE DAY...WITH ONLY MINOR BREAKS EXPECTED. THIS SHOULD KEEP
TEMPERATURES A BIT COOLER TODAY...WITH PATCHY FOG FOR A FEW MORE
HOURS. LATEST 12Z NAM SHOWS A FEW MORE SHOWERS BREAKING OUT EAST
OF THE MISSISSIPPI RIVER AS THE PRESSURE GRADIENT TIGHTENS...SO
HAVE INTRODUCED A SLIGHT CHANCE OF POPS IN THIS REGION.
MONITORING THE RISK FOR A STRONG OR SEVERE THUNDERSTORM STARTING
TONIGHT...ALONG WITH THE GOOD POSSIBILITY OF A WIND ADVISORY FOR
THE DELTA COUNTIES WESTWARD.
JAB
&&
.PREV DISCUSSION... /ISSUED 459 AM CST SAT NOV 16 2013/
WELL ABOVE NORMAL TEMPERATURES FOR THIS WEEKEND. SUNDAY APPEARS
WET...WITH A CHANCE OF LATE AFTERNOON AND EARLY EVENING SEVERE
THUNDERSTORMS.
A ROBUST WARM SECTOR WILL BUILD AS FAR NORTH AS THE OHIO VALLEY
AND GREAT LAKES TODAY...IN ADVANCE OF BROAD UPPER LEVEL LONGWAVE
TROF CENTERED OVER THE HIGH PLAINS. THIS TROF WILL SHARPEN IN
AMPLITUDE AND BECOME NEGATIVELY TILTED OVER THE MIDDLE AND UPPER
MS RIVER VALLEY BY MIDDAY SUNDAY.
SCATTERED LIGHT RAIN SHOWERS AND PATCHY AREAS OF DRIZZLE WILL BE
POSSIBLE LATER TODAY...FED BY AN ELEVATED WARM CONVEYOR BELT OF
MODIFIED GULF AIR. RAIN CHANCES OVER NORTHEAST AR AND THE MO
BOOTHEEL WILL INCREASE CONSIDERABLY LATE THIS EVENING...AS A LEAD
SHORTWAVE EJECTS NORTHEASTWARD ACROSS THE OZARK PLATEAU. SHOWERS
AND THUNDERSTORMS WILL BE ROOTED IN AN ELEVATED LAYER LATE TONIGHT...
AND COVERAGE WILL EXPAND EASTWARD TOWARD SUNRISE SUNDAY. FOR THE
MORNING DAYLIGHT HOURS SUNDAY...BETTER RAIN COVERAGE SHOULD
PREVAIL EAST OF THE MS RIVER...CONTINUING TO SHIFT EAST THROUGH
THE DAY WITH THE POSITION OF THE ELEVATED WARM CONVEYOR BELT.
SEVERE THUNDERSTORM CHANCES WILL LIKELY BE LIMITED EARLY IN DAY
SUNDAY BY EXTENSIVE CLOUD COVER AND AREAS OF RAINFALL. SHOULD
BREAKS IN THE CLOUDS FORM...A FEW THUNDERSTORMS MAY BECOME ROOTED
IN THE BOUNDARY LAYER AND PRESENT AN INCREASED SEVERE WEATHER
THREAT EARLY IN THE AFTERNOON.
INCREASED SEVERE WEATHER CHANCES MAY BE DELAYED UNTIL LATER IN THE
AFTERNOON AND EARLY EVENING SUNDAY. FOR THE PAST SEVERAL RUNS...THE
NAM MODEL HAS DEPICTED A PATTERN SIMILAR TO THIS PAST OCTOBER 31ST.
WIDESPREAD SHOWERS AND PERHAPS ISOLATED THUNDER ROOTED IN AN
ELEVATED LAYER EAST OF THE MS RIVER...LIFTING EAST THROUGH THE
AFTERNOON. BY LATE AFTERNOON AND EARLY EVENING... A NARROW LINE OF
SURFACE BASED THUNDERSTORMS DEVELOPS FURTHER WEST IN A PREVIOUS
CLEAR ZONE ALONG A RAPIDLY MOVING SURFACE COLD FRONT. 06Z NAM
DEPICTED A NARROW CORRIDOR OF 1000 TO 1500 J/KG OF SURFACE BASED
CAPE ALONG THE ADVANCING FRONT. SYNOPTIC DIRECTIONAL SHEAR SHOULD
BE MARGINAL...KEEPING THE MAIN THREAT TO DAMAGING STRAIGHT LINE
WINDS. TORNADOES CANNOT BE RULED OUT IN LOCALIZED AREAS OF HIGHER
SHEAR.
THE PACIFIC COLD FRONT SHOULD PUSH COMPLETELY THROUGH THE MIDSOUTH
BY LATE SUNDAY EVENING. DRY SURFACE HIGH PRESSURE AND ZONAL FLOW
ALOFT WILL LEAD TO SEASONABLY MILD CONDITIONS THROUGH THE MID TO
LATE PORTIONS OF THE WORKWEEK.
00Z GFS AND ECMWF MODELS SHOWED RELATIVELY POOR AGREEMENT TOWARD
NEXT WEEKEND... AND EACH MODEL SHOWED GREATER THAN AVERAGE RUN TO
RUN VARIATIONS. AS SUCH... CONFIDENCE IN FORECAST PERIODS BEYOND
THURSDAY NIGHT IS LIMITED. HAVE FOLLOWED A BLEND OF GFS/ECMWF
TIMING ON THE NEXT UPPER LEVEL SYSTEM FOR OUTER PERIODS OF THE
EXTENDED.
PWB
&&
.AVIATION...
WIDESPREAD IFR CIGS WILL GRADUALLY IMPROVE TO MVFR LEVELS AT ALL
TERMINALS EXCEPT KJBR WHERE IFR CIGS WILL PREVAIL THROUGH THE DAY.
ISOLATED SHOWERS COULD ALSO OCCUR AT KTUP THROUGH THE AFTERNOON
HOURS. SOUTH WINDS WILL INCREASE THIS AFTERNOON AND SHOULD BECOME
GUSTY AT TIMES AT KJBR AND KMEM.
MOISTURE ADVECTION AND ASSOCIATED LIFT WILL INCREASE TONIGHT AND
ALLOW FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP AFTER 05Z
AT KJBR AND SPREADING EAST THROUGH THE REMAINDER OF THE NIGHT INTO
EARLY SUNDAY MORNING. WINDS WILL ALSO REMAIN QUITE STRONG AND
GUSTY OVERNIGHT...SUSTAINED BETWEEN 10 AND 15 KTS WITH HIGHER
GUSTS. CIGS SHOULD CRASH THIS EVENING TO IFR AND EVENTUALLY LIFR
LEVELS FROM LATE EVENING ONWARD.
THIS BAND OF NUMEROUS SHOWERS AND THUNDERSTORMS WILL SHIFT EAST
SUNDAY MORNING WITH MORE ISOLATED TO SCATTERED THUNDERSTORMS
REDEVELOPING BEHIND THIS INITIAL EARLY MORNING BAND. A FEW OF
THESE STORMS COULD BECOME SEVERE LATER SUNDAY MORNING. WINDS WILL
STRENGTHEN FURTHER...ESPECIALLY AT KJBR AND KMEM WHERE GUSTS COULD
APPROACH 30 KTS LATER SUNDAY MORNING. CIGS WILL GRADUALLY LIFT TO
IFR AND MVFR LATER SUNDAY MORNING AS WELL.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 65 78 47 / 20 70 80 20
MKL 68 63 76 45 / 20 60 80 40
JBR 68 64 79 44 / 20 70 60 10
TUP 70 63 76 49 / 20 40 80 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR
DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR
COAHOMA-DESOTO-TUNICA.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SUNDAY FOR DYER-
LAKE-LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Nov 16, 3:54 AM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 354 AM CST SAT NOV 16 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-171200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 354 AM CST SAT NOV 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. DAMAGING WINDS WILL BE THE PRIMARY THREAT. TORNADOES AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. WIND SPEEDS ACROSS THE MIDSOUTH MAY APPROACH WIND ADVISORY CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY. PWB
Nearby
Wind Advisories in Tennessee, 2013Wind Advisories in Mississippi, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.